5 ms·
"it can cause detrimental side effects such as internal bleeding and organ damage" NSAIDs are also ototoxic, meaning that they cause hearing damage.
by ShadowBanThis01 4y ago
"it can cause detrimental side effects such as internal bleeding and organ damage"
NSAIDs are also ototoxic, meaning that they cause hearing damage.
- paulpauper 4y agoYeah, for all the hype about opioids being bad, these 'safe' drugs are way more dangerous than commonly purported. Acetaminophen is especially bad because the toxicity threshold is only slightly above the therapeutic dose. That is why they have to put so many warnings on this 'safe' drug. Yet let's blame opioids. https://en.wikipedia.org/wiki/Therapeutic_index https://en.wikipedia.org/wiki/Therapeutic_index
- taneq 4y ago10:1 is still a pretty big ratio. You could take 20 Panadol every few hours before getting sick. That’s a LOT.
- paulpauper 4y agonot really. you will be quite sick before you hit 10. also, double dosing is a major problem and makes it easier to hit the threshold .
- taneq 4y agoIs the definition of “toxicity ratio” not “ratio of therapeutic dose to the amount required for toxic effects”?
- TeaBrain 4y agoAcetaminophen is simply an analgesic. It isn't considered to be an nsaid.
- rootusrootus 4y agoAcetaminophen has become a target lately, but the numbers don't really support that level of worry. Relatively few people are injured by acetaminophen overdose, and a large fraction of those are intentional suicide attempts. It's not even close to being the most dangerous OTC drug, ibuprofen kills way more people.
- autophagian 4y agoYeah, I once managed to foolishly induce this while taking too much aspirin over a too long period to deal with tooth pain. I'll never forget the sensation: out of nowhere it sounded like someone was crinkling paper inside my head for about a second, and then quite loud and constant tinnitus with regular sounds becoming muffled. Was quite frightening. It thankfully went away after a day or so after I (immediately) stopped and I don't seem to have suffered any permanent damage that I know of, but it taught me to not fuck around with NSAIDs.
- spinningD20 4y agoYou just sent me on a research adventure. I have struggled with chronic neck tension and pain for the last 15 years with no obvious origin event, and sometimes take 2-3 ibuprofen every day to take the edge off, when it's at its worst. Thank you for bringing this up! Background for me for those interested: Within a few years of struggling with chronic pain and tension headache episodes (vomiting, catch-my-breath level of pain for hours), I had my first "vertigo event". I was sitting in a chair in an office in front of a whiteboard, writing and thinking and chatting with a team, nothing special or different. Never had an inner ear issue before this moment. Since then, I have struggled (seemingly randomly) where I have ear fullness (almost entirely without hearing on left ear for a month about 6 months ago, then everything slowly came back, for example), varied tinnitus levels, light-headedness, unable to turn around too fast without losing balance... and it waxes and wanes. Now I am wondering if any of the waxing or waning of these symptoms have anything to do with my usage of ibuprofen. I found a study suggesting this back from 2010 just now, and wonder how I've never connected these two dots. Of course, I have to mention neck tension and inner ear related issue, aren't the only health issue I've had in the last 15 years. I've gained GERD (probably not surprising), hashimoto's and vitiligo, as well as sudden onset of mild astigmatisms after the first few years. I have tried my best to avoid using ibuprofen at all, but it is the only thing that can take the edge off of the neck trouble before it turns into that awful, torturous headache/barf session. PS) I know most folks will see "neck tension" + "inner ear problems" and jump to pinched nerve, spinal damage, ergonomics, posture, etc, but even after a great deal of lifestyle changes, reduced time at an office desk, yoga, Feldenkrais method, numerous physical therapy stints, I am confident that it is not the cause and "how good I am doing posture/movement" has no strong correlation to pain levels or inner ear trouble on any given day - it is seemingly random. PPS) Definitely open to suggestions or ideas, but I will be surprised if something is mentioned that I have not tried or looked into.
- ShadowBanThis01 4y agoYou're welcome! And thank you for expounding. I am very protective of my hearing, so I don't take NSAIDS and I carry earplugs to every restaurant, pub, and other noisy venue. Yet I recently suffered depressing and life-degrading damage to my hearing, which is being blamed on COVID vaccine. After it happened, people came out of the woodwork saying, "Oh yeah, I've heard of that." And now, too late for many of us, the information is trickling out. National Geographic featured an article about it last month. I've seen two of the top hearing specialists on the west coast (if not the USA), and both vehemently stated that this is a true phenomenon; one of them stated with equal assurance that information about it is being suppressed. Even vaccine experts are afraid of being "canceled." And indeed, my experience here reflects why. I have been buried and shadow-banned at least three times for posting references to reports of COVID-vaccine-induced hearing damage. It's disgusting and dangerous behavior that will cause more people's lives to be ruined. Obviously I'm not an anti-vaxxer; if I were, I wouldn't have had all my shots and a second (ultimately disastrous and nearly useless) booster. I hope you find relief. Here are some links to what I'm talking about yet again. There are probably more since I collected these. Unfortunately the Nat Geo one is paywalled and it seems my subscription has run out: https://www.nationalgeographic.com/magazine/article/covid-vaccine-trigger-tinnitus https://www.nationalgeographic.com/magazine/article/covid-va... https://www.abc15.com/news/local-news/investigations/can-the-covid-19-vaccine-lead-to-hearing-issues https://www.abc15.com/news/local-news/investigations/can-the... https://www.ncbi.nlm.nih.gov/pmc/articles/PMC8443418/ https://www.ncbi.nlm.nih.gov/pmc/articles/PMC8443418/ https://www.news-medical.net/news/20220523/Pfizer-COVID-19-vaccine-associated-tinnitus-responds-to-transcranial-magnetic-stimulation.aspx https://www.news-medical.net/news/20220523/Pfizer-COVID-19-v... https://www.nbcnews.com/health/health-news/tinnitus-rare-side-effect-covid-vaccines-rcna20613 https://www.nbcnews.com/health/health-news/tinnitus-rare-sid... Facebook group for victims, with several thousand members: https://www.facebook.com/groups/265035901879921/ https://www.facebook.com/groups/265035901879921/
- jbjorge 4y ago... and it has not become common knowledge yet that ibuprofen is not recommended for males due to its reductive effect on testosterone production
- mock-possum 4y agoNot recommended by whom? I’ve never had a medical professional tell me that.